more medication changes

Discussion in 'General Parenting' started by crazymama30, May 25, 2010.

  1. crazymama30

    crazymama30 Active Member

    and I hate medication changes.

    About a month or so ago we increased difficult child's daytrana due to increased hyperactivity, impulsivity, and he was just on the go. The first week I saw no change, the second week he was great! Thoughtful, kind, calm, everything I knew he could be. Well that only lasted a week. Then it was back to impulsivity, hyperactivity, really wound up.

    So we added Vistaril 25mg twice day, then 50mg twice a day, and I saw little or no improvement. It got worse, now we have belligerent, rude, oppositional, and driven. Even a few Obsessive Compulsive Disorder (OCD) traits. He HAS to have 5 blankets, has to be covered up one blanket at a time.

    So now we are increasing his abilify from 2mg in the am and 5mg in the pm to 5mg twice a day. If that does not do it, I will ask to decrease the daytrana back to 15mg and keep the abilify the same and see if it was partially that the abilify needed increased and partially that the stimulant was too high.

    What is interesting is that his body seems to be getting used to the stimulant. For the first 3 weeks his appetite was really off, he lost 3 lbs and only weighed 83lbs to begin with. He is a really small guy, wears size 10 jeans, and now they are loose in the waist.

    husband??? Is being a pia too. He missed his neuropsychologist evaluation as he was a bleepity bleep and would not wake up. At least he apologized, which is a rarity in itself.
  2. DammitJanet

    DammitJanet Well-Known Member Staff Member

    My question would be if the vistaril is the newest medication in that he had a reaction to, why are you continuing to go up on it and keep it and d/c other medications that seem to be helping him and seem more normal for him to be on. I honestly have never seen anyone be helped by vistaril except for a bee sting.
  3. crazymama30

    crazymama30 Active Member

    sorry, we are d/c'ing the vistaril, and I don't think he had a reaction to it, it just did not do anything. He has always been on abilify, lamictal, and daytrana. We are keeping them, but changing the doses. We increased the daytrana, added vistaril to see if it would help with the symptoms that came back, and to try to avoid raising the abilify, it did not help so we are stopping it and upping the abilify. I really did not want to increase the abilify. He is now on the same dose as husband!
    Last edited: May 25, 2010
  4. gcvmom

    gcvmom Here we go again!

    I know you've probably heard this a zillion times, but I would be leery of keeping your kiddo on the Daytrana. I would be suspicious of it contributing to the "ADHD" symptoms you are seeing -- we had a similar experience with difficult child 2 on stims in the beginning. Worked for a while then stopped. Upped the dose, worked for a while, then stopped. It got to the point he was acting like a crack addict in his hyperactivity and inattention and he was VERY obsessive like you describe. That was the mood disorder (and in his case BiPolar (BP)) coming out.

    When school is out, I would recommend trying a vacation from the Daytrana and see how he does. Just my two "unprofessional" cents.
  5. crazymama30

    crazymama30 Active Member

    stopping the daytrana while school is out is a good idea. I am leery of it, however when he does not have it usually that is when he acts like a crack addict with his hyperactivity, though that could change. I am wondering if the 20mg is too high. When he was on stims only, many many moons ago, the adderall made him even more Obsessive Compulsive Disorder (OCD) like. It was horrible. After that we put him on Lamictal and added back a stimulant after he seemed more stable, and that was good. then the next real episode with behavior we added abilify, which completely turned him around. Next behavior issue, increased the abilify by 2mg a day and it worked wonders again. Now we increased the abilify by 3mg a day and we will see. I hope it works.